MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Catalog Number 625-0T-32E
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Device not returned.
 
Event or Problem Description
A (b)(6)-year-old patient, hospitalized for a revision of a prosthesis of bipolar right hip following a fall at home in (b)(6) 2018.In (b)(6), the patient consults for severe pain.We radiologically detects a fracture of the ceramic insert at the level of the right acetabulum.This was a 2009 hip replacement.This pi is for the breakage of the insert.The other devices used were not stryker devices.The patient underwent surgery for bipolar revision of his hip prosthesis: total hip revision.In 2009, it was also a total hip recovery.
 
Event or Problem Description
76-year-old patient, hospitalized for a revision of a prosthesis of bipolar right hip following a fall at home in (b)(6) 2018.In (b)(6), the patient consults for severe pain.We radiologically detects a fracture of the ceramic insert at the level of the right acetabulum.This was a 2009 hip replacement.This pi is for the breakage of the insert.The other devices used were not stryker devices.The patient underwent surgery for bipolar revision of his hip prosthesis: total hip revision.In 2009, it was also a total hip recovery.
 
Additional Manufacturer Narrative
Corrected lot number of the device.An event regarding crack/fracture and wear involving a trident alumina insert was reported.The wear of the titanium sleeve of the insert was confirmed based on the returned device, however, crack/fracture of the ceramic insert could not be confirmed as this part of the product was not returned.Method & results: device evaluation and results: analysis of the returned product indicated: damage and material loss were observed on the titanium sleeve.This is likely due to cyclic contact against the ceramic head.Debris was observed on the proximal surface surface of the insert.A sample of the debris was placed on a sem stub for further analysis.Eds (energy-dispersive spectroscopy) showed the shell and sleeve were consistent with ti-6al-4v alloy and the samples of debris were consistent with the shell and sleeve base alloys and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The ceramic insert of the alumina insert was not returned for analysis.Medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: material analysis completed on the retuned components confirms the wear on the titanium sleeve.The ceramic insert of the alumina insert was not returned for analysis.The mar indicates the damage observed on the sleeve is likely due to cyclic contact against the ceramic head.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The reported event indicates that the patient sustained a fall 3 months prior to the revision surgery and that a fracture of the ceramic liner was observed on x-ray, however, this fractured alumina insert could not be confirmed and the exact cause of the wear on the titanium sleeve could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays, return of the alumina insert are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8235113
Report Number0002249697-2019-00144
Device Sequence Number13507081
Product Code MRA
UDI-Device Identifier04546540516848
UDI-Public04546540516848
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2010
Device Catalogue Number625-0T-32E
Device Lot Number15249502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;